MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING

ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING
Model Number OPO71
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The system was evaluated by a field service engineer.All modes of operation and calibrations were verified and no failures were detected.The unit complied with all factory settings.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract extraction procedure, the surgery center reported a capsular tear resulting in a vitrectomy surgical procedure.The surgery center indicated the chamber collapse and the lens was aspirated.The surgery center indicated the anterior chamber collapse occurred in phaco, but phaco finished without noticing posterior capsule breakage.It is unknown whether it broke at the time of anterior chamber collapse, or whether it had broken before it.After that surgeon noticed a broken bladder at the time of irrigation and aspiration segment, but sudden removal with bladder because the bladder was erroneously aspirated and the zonules were broken.A vitrectomy procedure was performed.The wound was expanded to about 2.8 mm to 4.0 mm and the iol was sutured to the ciliary body.This report is for the tubing pack.A separate report will be submitted for the phacofragmentation unit.
 
Additional Manufacturer Narrative
Device available for evaluation? yes returned to manufacturer on: 05/03/2018.Device returned to manufacturer? yes device evaluation: the opo71 tubing pack lot# 60087370 was returned within its original packaging.A visual inspection of the returned device did not reveal any damage to the cassette, tubing lines, or luer fittings, and all parts were assembled correctly.Prime, irrigation, and aspiration tests were performed and all results were within specification.The reported aspiration issue could not be confirmed.Manufacturing record review: per manufacturing records review report, no related non-conformity or deviations were issued during manufacturing the pi lot# 60087370.All devices met material, assembly and performance specifications at the time of product released.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SIGNATURE PACK, DISPOSABLE TUBING
Common Device Name
PHACO TUBING
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7466848
Report Number3006695864-2018-00941
Device Sequence Number16542297
Product Code HQC
UDI-Device Identifier05050474534445
UDI-Public(01)05050474534445(17)200926(10)60087370
Combination Product (Y/N)N
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/26/2020
Device Model NumberOPO71
Device Catalogue NumberOPO71
Device Lot Number60087370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR